MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ANTI-A BIOCLONE 15X10ML; BLOOD GROUPING REAGENT

ORTHO-CLINICAL DIAGNOSTICS, INC. ANTI-A BIOCLONE 15X10ML; BLOOD GROUPING REAGENT
Catalog Number 711220
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: customer confirmed that all quality control testing was as expected on the day of testing.Customer confirmed that the reagents were stored as per ortho specifications and visual inspections of the gel card and anti-sera reagents prior to use were acceptable.The customer did not provide gtsc with any additional detail of their manual tube testing.As part of the investigation, a review of the worldwide complaint databases was performed for ortho anti-a bioclone lot baa632a, expiry 21jun2025.No additional complaints were identified for the lot.No trend identified.((b)(4)) investigation of the original false negative result with mts abd monoclonal grouping card lot 081624053-03 was captured under (b)(4).No further investigation was performed on this incident with the anti-a bioclone in manual tube method.The assignable cause is the donor having an abo subgroup of a.In mitigation of this complaint, the instructions for use for blood grouping reagents anti-a (anti-abo1)(murine monoclonal blend) limitations of the procedure states: "some subgroups of the a (abo1) antigen may not be detected by these anti-a (anti-abo1) and anti-a,b (anti-abo3) reagents." in any case, there was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.No further complaint of this type has been received from the customer site since the time of the reported event.
 
Event or Problem Description
(b)(4) on (b)(6) 2024, a customer complained to the global technical support center (gtsc) after obtaining what was described as discrepant false negative results for one donor unit when performing abo unit confirmation typing utilizing ortho anti-a bioclone lot baa632a, expiry 21jun2025, in manual tube method.Complainant: (b)(6); senior technician (b)(6); (b)(6) medical center (b)(6) date of event: 05dec2024 (reported (b)(6)2024) reagent: ortho anti-a bioclone lot baa632a, expiry 21jun2025, manufacture 21jun2023.Donor information: one donor unit labeled a positive.Unit id: (b)(6) the customer reported that on (b)(6)2024, they performed repeat abo forward testing on one donor unit in manual tube method following discrepant results in mts gel method and they obtained an abo forward type of o positive when a positive was expected.No further details were provided.The customer stated they returned the unit to their blood supplier, (b)(4), and that (b)(4) reported that the unit retyped as serological o positive and concluded the aborh of the unit as an a subgroup rh positive.(b)(4) also indicated that the unit would be sent to the blood center, creative testing solutions (cts), for further evaluation.No further details were provided.The unit was not used for transfusion and was returned to the blood supplier.No biased results were reported to the clinicians.No donor or patient was harmed as a result of this event.

Brand Name
ANTI-A BIOCLONE 15X10ML
Common Device Name
BLOOD GROUPING REAGENT
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21101093
Report Number2250051-2025-00001
Device Sequence Number21159079
Product Code QHR
UDI-Device Identifier10758750003020
UDI-Public(01)10758750003020(17)250621(11)230621(10)BAA632A
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number711220
Device Lot NumberBAA632A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown